Is it normal to feel panicky and have heart palpitations on this medicine? I've been on it for 4 days and I feel like I'm going crazy and I'm ready to be admitted. My body temperature feels like it's skyrocketing even if I don't have a fever. I hardly eat. I have panic disorder and mild depression which is why I got on it. I'm taking 25 mg and I'm supposed to increase to 50 in 2 weeks. I hyperventilate and sometimes I feel like I can't breathe. It stresses me out and upsets me because I thought it was supposed to help but it's getting worse. Is this normal? I'm also 18 years old
Summerlover; I am so sorry that myself or someone has not answered you as of yet we are normally better than this or try to. But we have had tons of question think because a lot of people were snowed in.
First I hope you are still taking the Zoloft or have talked to your doctor. This is very normal with these medications ONLY when we first start them and it last for about 10 to 14 days but not always as severe.if it is too much, call your doctor sometimes they well give you something until you get through the worst part. but this is called a SSRI medication and they all do this and many people do very well on the Zoloft but the sad thing is dear when you first start it all the things that you went to the doctor for help in most cases increase the symptoms like just what you typed. It for sure increases the anxiety and shortness of breath.or hyperventilate.
I hope you know the trick to that is getting a smaller brown bag and try and breath into the bag and inhale the air from the bag slowly this well get you to calm down. And correct your breathing because what is happening is you go into panic mode and really create this or much of it yourself. Later you can learn more about how to control these things some with or without the medication. But anyway most the time by 2 weeks little by little you start to feel less and less of the symptoms And continue to take the medication about the same time each day. to keep a regular blood flow. As you continue to take it some people start to notice benefits 3 to 4 weeks in but I do have, to be honest with you for this to reach its peak blood level it really is at 6 to 8 weeks but prior to that you well be feeling a bit better.This is why the doctor started you on 25mg for 2 weeks then increase to 50mg tablets after your body adjust to the medication. Don't get upset if you do continue to have problems with this not all of these medications work for all of us and your doctor at some point may have to add or change your medication. I commend you for your age to go to the doctor and start working on this. More people have this than you can even imagine. And always remember you are not going nuts. what is in this is a product that your brain makes and this supplements the serotonin to help you level out. But it is a way to hard to do it without help with medication. So you should be just fine. And don't be embarrassed to talk with a friend or family member. about your feelings. Try and think positive trust in your faith no matter what it is.And keep a sense of humor these all have helped me get through these nasty episodes. Try and do some low-stress things to that you enjoy getting your mind off of it. And know you're not along at all. AND Summer please bookmark Drugs.com so you know where we are many of us suffer from this condition and always feel free to come in and let us know how you're doing or to ask any question. There are no stupid questions. You well find there are many great people here that are willing to help you.Be it me or one of the other members here. Sometimes you well get several answers. Some might not be the greatest but you can tell by reading them if they know what they are talking about and don't put up with anybody being rude or such but that is rare and they are new people that just troll through here. Fell free to bounce thing off of us or if something feels weird you can ask us.
Also if you are more comfortable with a lady we have some real fantastic ones here that suffer from this junk as I call it. But keep on your medication and keep taking it the way it works the best for you in the morning or in the evening. Have a great day and know you well be getting better. remember the bag idea. this helps with the hypervalent, fast heartbeat and remember even though it feels like it nobody has ever died from these attacks.TRUST ME.
I been on zoloft for three years along with my other meds it make me sweat at first but u should continue the treatment til u see the doctor tell them your symptoms. Im on 250 mg zoloft but dont seems to help me but one time I overdosed to high doses it works but he only gave me low doses not strong for me I will see my pychraist on wednesday and adk to be off it and switch to something else.If it bother u too much then maybe he can,switch or low the doses but the symptoms u just type is side effect from zoloft Hope this helps Good luck!
Hi! Some medications provide relief quickly (like Tylenol for minor headache), and some meds take a longer to get the desired effect. Keeping it in plain language, your doctor knows how you feel, and what may be causing this. But he can't know exactly what will get you in balance again. There are several classes of medication that are known to help most people with your symptoms. Sometimes the first drug of choice doesn't work on everyone. Not everyone's systems work exactly the same way. Doctors have to try the most likely medication and adjust the dose over time to get it right. The Docs goal is the same as yours... stability... balance. The Doc also knows that sometimes the chosen drug doesn't do it for you, and may have to be changed. This is not uncommon. Start taking notes, perhaps a diary, so you can talk from experience with your doctor. Make sure the Doc answers all your questions in a way that you can fully understand, in layman's terms.
I have been taking this class of drugs (SSRI) since 1990 following a heart attack and stroke. I was lucky, my neurologist put me on 20mg Prozac immediately and I never had any problem with it, and was back to work in three weeks. After 2 years, I was switched to Zoloft 100mg, and have been taking it up until last December... and am now down to 50mg per day. For many people, it's more difficult to come off these drugs than to go on. For me it seems easy. Work with your doctor, keep him (her?) informed and keep a positive outlook to the best of your ability. If it will help, come back on here we will work with you too. Good luck... Work on it.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Nov 2009 • 4 answers
18 days on 50 mg zoloft. today whole body was anxious. heart beating faster than usual. is this nor?
Posted 24 Aug 2013 • 2 answers
Posted 26 Dec 2015 • 1 answer
Posted 4 Feb 2016 • 1 answer
Posted 14 Oct 2018 • 1 answer